Question about skipping some doses of thyroid hormone.
Since I've gone from hypo to hyper and feel just awful, I decided to skip a few days of taking my Synthroid. Doc didn't say to do it, but she didn't say not to either. I know there's alot of wise owls on this board, so does anyone here know if this skipping meds will be detrimental for me? I'm only skipping 3 days. I feel better today, and hope it continues.
Have no fear your not alone! My New Doctor called yesterday and I'm also hyper>>AGAIN. So I haven't took any synthryoid for two days now, I may start my lower dose tomomrow. When I was way over dose 6 months ago, my GP took me off for 2 weeks, and I have no thyroid left at all, so don't worry about it one little bit! I don't know your history, but after cancer like myself, you have to stay off medication for three weeks before a scan. So a few days is not going to hurt a thing.
I feel so calm today, someday I hope to get stabilize on a dose and stay there. But I know what my body isn't using is being store in my body somewhere. At last I seem to have found a Doctor whom seems to understand! She is treating me instead of digging out the text book and calclater. IF and I mean IF I have another doctor whom digs out the text book and calculater and dose me without blood work I will shove his book AND calculater where the sun don't shine. So if you see a person arrested on TV for this act you will know it is ME!
Thanks Windy, that's reassuring to hear. I was diagnosed as hypo back in '91, but suffered from it for many years before that. I really didn't think it would be dangerous to not take my meds for a few days, since I survived with none all those years!
I went from hypo to hyper because my thyroid is apparently starting to work a little bit better than it did before. The dose I normally take is too high now, making me hyperthyroid. Probably because of the weight loss and adding selenium to my daily diet. People with thyroid problems are usually selenium-deficient.
[This message has been edited by ssMarilyn (edited 07-26-2003).]